MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 8MM X 30MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204401
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Subcutaneous Nodule (4548)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, a patient in which a biosure regenesorb interference screw was implanted, developed pain after a certain period of time, and a portion of the screw became palpable beneath the skin.Over time, the screw appeared to gradually back out from its original position.On (b)(6) 2026, the patient underwent an operation to remove the screw crumbs.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information: h6: health effect - clinical code.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical review was performed and found one intraoperative photo and one undated x-ray image was provided for review which supports removal of the screw and the x-ray image confirms the screw is protruding from the bone surface.This does not confirm migration or how close it is to the skin surface.Based on the information provided the clinical root cause of the reported pain was likely due to the reported biosure sure backing out.The clinical root cause for the reported screw ¿backing out¿ and fragmentation could not be determined.We are unable to rule out patient bone quality, trauma, and activity level as likely contributory factors.We are also unable to confirm adequate initial fixation.The device ifu does warn that ¿pathological changes in soft tissue may impair the ability to securely affix the soft tissue to bone." based on this investigation, the need for corrective action is not indicated.

Brand Name
SCREW BIOSURE REGENESORB 8MM X 30MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24490394
Report Number1219602-2026-00679
Device Sequence Number5092424
Product Code MAI
UDI-Device Identifier00885554036770
UDI-Public885554036770
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204401
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer06/13/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date06/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexFemale
Patient Weight57 KG